Alert archive / California / Flash Flood Watches in 2012

Flash Flood Watch 8, NWS San Diego, CA

August 16, 2012Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this flash flood watch at Aug 16, 2012, 7:07 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Aug 17, 2012, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2012, 7:07 PM PDT (02:07 UTC)
In effect from
Aug 17, 2012, 12:00 PM PDT
Expired
Aug 17, 2012, 8:00 PM PDT
In force
8 hr
Issued by
NWS San Diego, CA
Flood severity
None

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WGUS66 KSGX 170207
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
707 PM PDT THU AUG 16 2012

...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND THE INLAND
EMPIRE FOR FRIDAY AFTERNOON AND EARLY EVENING...

.A DEEP MONSOONAL FLOW WILL CONTINUE TO FEED MOISTURE INTO
SOUTHERN CALIFORNIA FOR THE NEXT SEVERAL DAYS. WITH SUFFICIENT
DAYTIME HEATING AND INSTABILITY...SLOW-MOVING THUNDERSTORMS THAT
FORM WILL BE CAPABLE OF PRODUCING VERY LARGE RAINFALL AMOUNTS AND
FLASH FLOODING. RECENTLY BURNED AREAS IN THE MOUNTAINS AND
FOOTHILLS WILL BE PARTICULARLY SUSCEPTIBLE TO FLOODING AND DEBRIS 
FLOWS.

CAZ048-055-056-058-060>062-171300-
/O.NEW.KSGX.FF.A.0008.120817T1900Z-120818T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
707 PM PDT THU AUG 16 2012

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... 
  INCLUDING THE FOLLOWING AREAS...APPLE AND LUCERNE VALLEYS... 
  COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO 
  COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY 
  VALLEYS- THE INLAND EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN 
  DIEGO COUNTY MOUNTAINS. 

* FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING

* AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE
  POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING
  THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH FLOODING.

* RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY
  MUD AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH FLOODING.

* SWIFTLY FLOWING WATER CAN UNDERMINE ROADS AND WEAKEN BRIDGES...
  CREATING A HAZARD FOR MOTORISTS OR MAKING ROADS IMPASSABLE.
  NORMALLY DRY WASHES AND NARROW CANYONS CAN RAPIDLY FILL WITH
  WATER SOME DISTANCE FROM THE HEAVY RAIN...CREATING A HAZARD FOR
  CAMPERS AND HIKERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS AND
POTENTIALLY LIFE-THREATENING SITUATION. TURN AROUND DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

JAD
3 follow-up statements
783 
WGUS66 KSGX 171135
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
435 AM PDT FRI AUG 17 2012

...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND THE INLAND
EMPIRE FOR THIS AFTERNOON AND EARLY EVENING...

.A DEEP MONSOONAL FLOW WILL CONTINUE TO FEED MOISTURE INTO
SOUTHERN CALIFORNIA FOR THE NEXT SEVERAL DAYS. WITH SUFFICIENT
DAYTIME HEATING AND INSTABILITY...SLOW-MOVING THUNDERSTORMS THAT
FORM WILL BE CAPABLE OF PRODUCING VERY LARGE RAINFALL AMOUNTS AND
FLASH FLOODING. RECENTLY BURNED AREAS IN THE MOUNTAINS AND
FOOTHILLS WILL BE PARTICULARLY SUSCEPTIBLE TO FLOODING AND DEBRIS
FLOWS.

CAZ048-055-056-058-060>062-172230-
/O.CON.KSGX.FF.A.0008.120817T1900Z-120818T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
435 AM PDT FRI AUG 17 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON PDT TODAY
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... 
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
   SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND 
  EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY 
  MOUNTAINS. 

* FROM NOON PDT TODAY THROUGH THIS EVENING.

* AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE 
  POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING 
  THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH 
  FLOODING. 

* RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY 
  MUD AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS AND
POTENTIALLY LIFE-THREATENING SITUATION. TURN AROUND DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
058 
WGUS66 KSGX 172010
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PDT FRI AUG 17 2012

...FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND THE INLAND
EMPIRE THROUGH EARLY THIS EVENING...

.SUBTROPICAL MOISTURE WILL CONTINUE TO SPREAD ACROSS SOUTHERN
CALIFORNIA FOR THE NEXT SEVERAL DAYS. WITH SUFFICIENT DAYTIME
HEATING AND INSTABILITY...SLOW-MOVING THUNDERSTORMS WILL
FORM...CAPABLE OF PRODUCING VERY HEAVY RAIN...LARGE RAINFALL
AMOUNTS...AND FLASH FLOODING. RECENTLY BURNED AREAS IN THE
MOUNTAINS AND FOOTHILLS WILL BE PARTICULARLY SUSCEPTIBLE TO
FLASH FLOODING AND DEBRIS FLOWS.

CAZ048-055-056-058-060>062-180300-
/O.CON.KSGX.FF.A.0008.000000T0000Z-120818T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
110 PM PDT FRI AUG 17 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY... 
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
   SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND 
  EMPIRE...SAN DIEGO COUNTY DESERTS AND SAN DIEGO COUNTY 
  MOUNTAINS. 

* UNTIL 8 PM PDT THIS EVENING

* AFTERNOON HEATING AND A DEEP MOIST LAYER WILL BRING THE 
  POTENTIAL FOR THE DEVELOPMENT OF LARGE...SLOW-MOVING 
  THUNDERSTORMS CAPABLE OF VERY HEAVY RAINFALL AND FLASH 
  FLOODING. 

* RECENTLY BURNED AREAS WILL BE PARTICULARLY VULNERABLE TO HEAVY
  MUD...ROCK...AND DEBRIS FLOWS...ALONG WITH DANGEROUS FLASH
  FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS AND
POTENTIALLY LIFE-THREATENING SITUATION. TURN AROUND DON'T DROWN.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PALMER
043 
WGUS66 KSGX 180255
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
755 PM PDT FRI AUG 17 2012

CAZ055-060-180400-
/O.CAN.KSGX.FF.A.0008.000000T0000Z-120818T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
755 PM PDT FRI AUG 17 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTHWEST SAN BERNARDINO COUNTY HAS
BEEN CANCELLED. STRONG THUNDERSTORM ACTIVITY HAS ENDED FOR THE
EVENING.

THE THREAT FOR FURTHER FLASH FLOODING HAS DIMINISHED UNTIL SATURDAY
AFTERNOON WHEN THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A NEW
FLASH FLOOD WATCH WILL BE ISSUED FOR SATURDAY.

$$

CAZ048-056-058-061-062-180400-
/O.EXP.KSGX.FF.A.0008.000000T0000Z-120818T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
755 PM PDT FRI AUG 17 2012

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT THIS EVENING.
ISOLATED THUNDERSTORMS HAVE BEEN DECREASING OVER THE PAST HOUR AND
NO FURTHER FLASH FLOODING IS EXPECTED. 

A FLASH FLOOD WATCH WILL BE ISSUED AGAIN FOR SATURDAY AFTERNOON WHEN
THUNDERSTORMS ARE EXPECTED TO REDEVELOP.

$$

JAD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Aug 16, 2:00 PM PDT, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 16, 2:00 PM PDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT THU AUG 16 2012

.SYNOPSIS...
SUBTROPICAL MOISTURE WILL SPREAD OVER SOUTHERN CALIFORNIA THROUGH
THIS WEEKEND...AS A RIDGE OF HIGH PRESSURE REMAINS OVER THE DESERT
SOUTHWEST.  THEREFORE...EXPECT TEMPERATURES TO BE NEAR OR SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD...AS PERIODS OF HIGH CLOUDS MAY
MODERATE TEMPERATURES FROM DAY TO DAY.  AFTERNOON AND EARLY EVENING
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND
DESERTS...AND MAY SPREAD INTO THE WESTERN VALLEYS AS WELL.  A TROUGH
MAY BRING SOME COOLER AND DRIER CONDITIONS TOWARDS THE MIDDLE OF
NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW A RIDGE OF HIGH PRESSURE
EXPANDING OVER SOUTHERN CALIFORNIA THIS AFTERNOON...SPREADING PLENTY
OF MID AND UPPER LEVEL MOISTURE ACROSS THE REGION.  WATER VAPOR
IMAGERY CONTINUES TO SHOW A DISTURBANCE MOVING AROUND THE RIDGE AND
ACROSS SOUTHEASTERN CALIFORNIA...WHICH CONTINUES TO TRIGGER
SCATTERED THUNDERSTORMS OVER MAINLY IMPERIAL AND EASTERN PORTION OF
RIVERSIDE COUNTIES.  HOWEVER...SKIES HAVE CLEARED ENOUGH OVER SAN
DIEGO AND THE WESTERN PORTIONS OF RIVERSIDE COUNTIES...FOR
THUNDERSTORMS TO DEVELOP IN THESE AREAS AS WELL.  AT THIS POINT IN
TIME...THESE THUNDERSTORMS APPEAR TO BE FORMING ALONG THE
CONVERGENCE ZONE BETWEEN THE EASTERLY WINDS AND THE ONSHORE
FLOW...WHICH IS CURRENTLY OVER THE FAR EASTERN PORTIONS OF THE
INLAND VALLEYS.  THIS CONVERGENCE ZONE SHOULD GRADUALLY START TO
SHIFT EAST AS THE ONSHORE FLOW INCREASES AT THE SURFACE.  SO
FAR...THE TWO MOST IMPRESSIVE THUNDERSTORMS HAVE BEEN NEAR DURZULA
AND SOUTHEAST OF HEMET.  THE CHP INCIDENT PAGE IS REPORTING SOME
FLASH FLOODING WITH THE DURZULA STORM...AND STRONG WINDS HAVE BEEN
REPORTED AT THE BUCK FIRE STAGING AREA.  NEEDLESS TO SAY...ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS.

THIS OVERALL WEATHER PATTERN WILL NOT CHANGE OVER THE NEXT SEVERAL
DAYS...AS THE RIDGE OF HIGH PRESSURE REMAINS RELATIVELY STATIONARY
OVER THE DESERT SOUTHWEST.  THEREFORE...EXPECT THE SUBTROPICAL
MOISTURE TAP TO CONTINUE...WITH PRECIPITABLE WATER VALUES RANGING
BETWEEN 1.5 AND 2 INCHES.  THEREFORE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THROUGH THE EARLY
EVENING HOURS OVER THE MOUNTAINS...DESERTS...AND THE EASTERN
PORTIONS OF THE INLAND VALLEYS...GIVEN THE SOUTHEASTERLY OR EASTERLY
FLOW ALOFT.  THERE MAY ALSO BE LESS HIGH CLOUD COVER THESE DAYS
INITIALLY...WHICH WOULD AID IN THE SURFACE HEATING AS WELL...AND
WILL PROBABLY NEED TO CONSIDER A FLASH FLOOD WATCH FOR AT LEAST
FRIDAY AND SATURDAY.

THE EXTENDED MODELS SHOW AN UPPER LEVEL TROUGH OF LOW PRESSURE
DIGGING ALONG THE WEST COAST FOR THE FIRST PART OF NEXT
WEEK...TRANSITIONING THE UPPER LEVEL FLOW FROM EASTERLY OR
SOUTHEASTERLY TO SOUTHWESTERLY.  SOME MOISTURE MAY LINGER OVER THE
MOUNTAINS AND DESERTS...KEEPING A SLIGHT CHANCE OF SHOWERS OR
THUNDERSTORMS POSSIBLE FOR MONDAY AND TUESDAY.  HOWEVER...DRIER
CONDITIONS SHOULD DEVELOP BY WEDNESDAY.  THIS TROUGH MAY ALSO BRING
SLIGHTLY COOLER CONDITIONS TO THE REGION AS WELL AS A SLIGHTLY
DEEPER MARINE LAYER.

&&

.AVIATION...
162005Z...COAST...PREVAILING UNRESTRICTED VIS...WITH BKN-SCT CLDS IN
THE 15000-25000 FT MSL LAYER...THROUGH 17/0900 UTC. 17/0900-1500
UTC...PATCHY STRATUS POSSIBLE ALONG THE SAN DIEGO COUNTY
COAST...WITH BASES 800-1000 FT MSL AND TOPS AROUND 1200-1300 FT MSL.
KSAN AND KCRQ MAY SEE BKN-OVC CIGS AT TIMES AND VIS 3-6SM BR. ANY
STRATUS THAT FORMS SHOULD CLEAR OUT BY 17/1500 UTC.

VALLEYS...PREVAILING UNRESTRICTED VIS...WITH BKN-SCT CLDS IN THE
15000-25000 FT MSL LAYER THROUGH FRIDAY MORNING. ISOLATED
THUNDERSTORMS/SHOWERS LIKELY IN THE CENTRAL TO EASTERN VALLEYS
THROUGH 17/0000 UTC.

MTNS/DESERTS...POCKETS OF SMOKE ARE POSSIBLE OVER ANZA BORREGO
DESERTS/COACHELLA VALLEY NEAR THE SEVERAL FIRES IN THAT AREA...WHICH
COULD PRODUCE LOWER VIS AT TIMES. ISOLATED THUNDERSTORMS/SHOWERS
WITH EMBEDDED CB WILL BE POSSIBLE THROUGH 17/0200 UTC. CB TOPS WILL
BE AROUND 40000 FT MSL. THUNDERSTORMS/SHOWERS MAY PRODUCE STRONG
UP/DOWNDRAFTS AND LOWERED VIS. OTHERWISE...PREVAILING UNRESTRICTED
VIS WITH BKN-SCT CLDS IN THE 10000-25000 FT MSL LAYER EXPECTED
THROUGH FRIDAY MORNING.

&&

.MARINE...
A 3-4 FOOT/18 SEC SOUTHERLY SWELL GENERATED FROM WHAT CURRENTLY IS
TROPICAL DEPRESSION HECTOR WILL ARRIVE TO OUR COASTAL WATERS
TOMORROW MORNING...AND RESULT IN A BOOST IN SURF HEIGHTS THROUGH
MOST OF THE WEEKEND. SURF OF 3-5 FEET WITH ISOLATED SETS TO 6 FEET
IS EXPECTED FOR THE SOUTH FACING SHORES OF ORANGE COUNTY. SURF IN
SAN DIEGO COUNTY WILL REMAIN AT ONLY 2-3 FT...EXCEPT FOR THE MORE
SOUTHERLY FACING BEACHES WHERE SETS TO 5 FEET ARE POSSIBLE. ANY
PERSONS SWIMMING IN THE WATER IS RECOMMENDED TO SWIM NEAR A
LIFEGUARD AT ALL TIMES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...HARRISON
Hazardous weather outlook, Aug 16, 4:00 PM PDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT THU AUG 16 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-171130-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 PM PDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. THUNDERSTORMS CONTAIN DANGEROUS LIGHTNING THAT CAN
START FIRES...AND MAY PRODUCE BRIEF STRONG WIND GUSTS...HEAVY
DOWNPOURS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DEEP MONSOONAL FLOW WILL CONTINUE OVER SOUTHERN CALIFORNIA INTO
THE WEEKEND. THE FLOW MAY WEAKEN BY SUNDAY...BUT ENOUGH MOISTURE
WILL REMAIN FOR A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS
AND DESERTS. DUE TO THE EASTERLY WINDS ALOFT...SOME OF THE SHOWERS
AND THUNDERSTORMS MAY DRIFT WEST OF THE MOUNTAINS. CONTINUED HOT
AND HUMID.

FOR FRIDAY AND SATURDAY...THE FLASH FLOOD POTENTIAL IS HIGH OVER THE
MOUNTAINS...FOOTHILLS...AND DESERTS...AND MODERATE WEST OF THE
MOUNTAINS. THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED...AND THE
THREAT OF FLASH FLOODING IS SIGNIFICANT.

FOR MONDAY AND TUESDAY...ISOLATED THUNDERSTORMS ARE STILL POSSIBLE
IN THE AFTERNOONS...MAINLY OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED FOR THIS AREA ON FRIDAY...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

JAD

In the hours before

Local storm report, Aug 16, 1:28 PM PDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
128 PM PDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      3 NW DULZURA            32.67N 116.82W
08/16/2012                   SAN DIEGO          CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTS HEAVY RAIN CAUSING
            FLASH FLOODING NEAR OTAY LAKES ROAD. THEY ALSO STATED
            THAT THE BRIDGE NEAR THE FIRE STATION IS ABOUT TO BE
            WASHED OUT.

&&

SHARRISO
Local storm report, Aug 16, 1:28 PM PDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
128 PM PDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      3 NW DULZURA            32.67N 116.82W
08/16/2012                   SAN DIEGO          CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTS HEAVY RAIN CAUSING
            FLASH FLOODING NORTHWEST OF DULZURA AND NEAR I-94. THEY
            ALSO STATED THAT THE BRIDGE NEAR THE FIRE STATION IS ABOUT
            TO BE WASHED OUT.

&&

SHARRISO
Local storm report, Aug 16, 1:51 PM PDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
151 PM PDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     TSTM WND DMG     6 N SAGE                33.67N 116.93W
08/16/2012                   RIVERSIDE          CA   NWS EMPLOYEE

            WINDS GUSTING TO 25 MPH BEFORE THE THUNDERSTORM GUST
            FRONT MOVED THROUGH. ESTIMATED 60 MPH WINDS...KNOCKING
            OVER PORT-A-POTTIES AT THE BUCK FIRE STAGING AREA.

&&

PALMER
Local storm report, Aug 16, 2:50 PM PDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 PM PDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     2 NNE SAGE              33.61N 116.92W
08/16/2012                   RIVERSIDE          CA   NWS EMPLOYEE

            THE BUCK FIRE BASE CAMP AT DIAMOND LAKE EXPERIENCED
            STRONG WINDS...ESTIMATED TO 60 MPH...BETWEEN 140 AND 2
            PM. THE WINDS DESTROYED 2 LARGE TENTS...A NUMBER OF
            CAMPING TENTS...AND SOME AWNINGS. THE PORT-A-POTTIES
            OVERTURNED AS WELL.

0200 PM     FLOOD            9 SE HEMET              33.64N 116.89W
08/16/2012                   RIVERSIDE          CA   FIRE DEPT/RESCUE

            FLOODING REPORTED BY THE BUCK FIRE FBAM ALONG MINTO WAY.

&&

PALMER

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 12:14 PM PDTFlash Flood WarningSGXRiverside61 min
Aug 17, 12:28 PM PDTFlash Flood WarningSGXRiverside, San Diego2 hr
Aug 17, 12:55 PM PDTSevere Thunderstorm WarningSGXRiverside50 min
Aug 17, 1:07 PM PDTFlash Flood WarningSGXRiverside, San Bernardino3 hr
Aug 17, 1:39 PM PDTSevere Thunderstorm WarningSGXSan Diego51 min
Aug 17, 1:40 PM PDTFlash Flood WarningSGXSan Diego95 min
Aug 17, 2:19 PM PDTFlash Flood WarningSGXRiverside46 min
Aug 17, 3:19 PM PDTAreal Flood AdvisorySGXSan Bernardino86 min
Aug 17, 4:47 PM PDTAreal Flood AdvisorySGXSan Bernardino75 min

Nearby

Flash Flood Watches in California, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.